# SDR CA041222003

- Difficulty date: December 8, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Cessna 560CESSNA
- Aircraft time: 6,607 hours
- System (JASC): 3497 · Navigation System Wiring
- Part: Control Unit
- Part number: 1835501010001
- Condition: Damaged
- Location: Cockpit
- Component: Fms, Honeywell
- Component part number: 183550101000
- Stage of operation: CL
- How discovered: O
- Nature of condition: D, B, H
- Precautionary procedure: H, B

## Discrepancy

(CAN) CLIMBING THROUGH FL300 A LOUD BANG OCCURRED FOLLOWED BY ELECTRICAL SMOKE ORIGINATING FROM THE CENTRE PEDESTAL. PRIMARY NAVIGATION FAILED IMMEDIATELY AS THE GNC-XL FMS FAILED. THE FMS WAS ISOLATED ELECTRICALLY AND THE CREW PERFORMED A RAPID DESCENT AND REQUESTED PRIORITY HANDLING. THE AIRCRAFT LANDED WITHOUT FURTHER INCIDENCE. INVESTIGATION ON THE GROUND REVEALED DAMAGE CONFINED TO THE FMS BOX AND THE UNIT WILL BE SENT TO HONEYWELL FOR FURTHER ANALYSIS.
